Alert archive / Utah / Freeze Warnings in 2007

Freeze Warning 1, NWS Salt Lake City, UT

September 24, 2007

NWS Salt Lake City, UT issued this freeze warning at Sep 24, 2007, 12:18 PM MDT. It took effect at Sep 25, 2007, 12:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 24, 2007, 12:18 PM MDT (18:18 UTC)
In effect from
Sep 25, 2007, 12:00 AM MDT
Expired
Sep 25, 2007, 9:00 AM MDT
In force
9 hr
Issued by
NWS Salt Lake City, UT

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this freeze warning went out at Sep 24, 9:35 AM MDT, 2 hours 43 minutes earlier.

Area forecast discussion, Sep 24, 9:35 AM MDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
935 AM MDT MON SEP 24 2007

.SYNOPSIS...A COLD UPPER LOW WILL MOVE THROUGH THE REGION TODAY. DRY
CONDITIONS WITH SEASONAL TEMPERATURES WILL RETURN BY MIDWEEK.

&&

.DISCUSSION...COLD CORE OF THE UPPER LOW IS OVER THE GREAT SALT
LAKE THIS MORNING WITH CONVECTIVE SHOWERS FORMING ACROSS NORTHERN
UTAH. THE LOW WILL SLOWLY MOVE EAST TO NORTHERN COLORADO TONIGHT.
CLEARING SKIES TONIGHT WILL RESULT IN AREAS OF FROST AND FREEZE.
WILL UPDATE LATE THIS MORNING TO ISSUE THOSE HIGHLIGHTS. WARMER
SOUTHWEST FLOW RETURNS BY THURSDAY.

&&

.AVIATION...INSTABILITY SHOWERS UNDER THE COLD POOL ALOFT ASSOCIATED
WITH THE UPPER LOW WILL CONTINUE TO IMPACT THE KSLC TERMINAL THROUGH
ABOUT 22Z THIS AFTERNOON. THESE SHOWERS WILL KEEP CIGS BELOW 6000 FT
ALTHOUGH VFR CONDITIONS SHOULD PREVAIL. BOTH CIGS AND VSBYS COULD
BRIEFLY DIP INTO THE MVFR RANGE IN THE HEAVIER SHOWERS AND THERE
WILL CONTINUE TO BE A SLIGHT CHANCE OF A THUNDERSTORM THROUGH ABOUT
20Z. WINDS SHOULD STAY GENERALLY OUT OF THE NORTHWEST BUT DIRECTIONS
COULD BE ERRATIC NEAR THE SHOWERS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...SNOW ADVISORY UNTIL NOON MONDAY FOR UTZ008-UTZ009-UTZ010-UTZ517.

WY...NONE.

&&

GIBSON/WILENSKY

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Sep 24, 4:11 AM MDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
411 AM MDT MON SEP 24 2007

UTZ001>016-019>021-517-518-WYZ021-251100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
411 AM MDT MON SEP 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH ALONG WITH FAR SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD STORM SYSTEM WILL MOVE ACROSS THE REGION THIS
MORNING...BRINGING ACCUMULATING SNOWS TO THE HIGHER TERRAIN OF
NORTHERN AND CENTRAL UTAH. ADDITIONAL ACCUMULATIONS OF 1 TO 3
INCHES ARE EXPECTED ACROSS THIS AREA...AND A SNOW ADVISORY REMAINS
IN EFFECT UNTIL NOON.

TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S ACROSS MOST VALLEYS
OF NORTHERN AND CENTRAL UTAH...WITH SOME LOCATIONS WITHIN THE CACHE
VALLEY...WASATCH MOUNTAIN VALLEYS AND UINTA BASIN FALLING BELOW
THE FREEZING MARK. FROST CAN BE EXPECTED ACROSS MOST NORTHERN AND
CENTRAL UTAH VALLEYS TONIGHT...WHICH MAY DAMAGE SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A WARMING TREND IS EXPECTED THROUGH THE REMAINDER OF THE WEEK
ACROSS THE REGION...WITH TEMPERATURES RETURNING NEAR NORMAL. THE
NEXT COLD FRONT IS EXPECTED TO REACH THE AREA FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 9:29 PM MDTSnow AdvisorySLC15 hr
Sep 24, 12:18 PM MDTFrost AdvisorySLC21 hr

Nearby

Freeze Warnings in Utah, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.